Advertisement -- Learn more about ads on this site.
HAVANABLUE
500-999 SparkPoints 619
SparkPoints
 

For the ladies: a warning about melatonin pills.

Tuesday, July 17, 2012

I've been taking melatonin pills irregularly for the past month to help me stay on a regular sleeping schedule when i needed them. I'd say once every three days. They have really helped, I really like it, I kind of felt normal and I could rest easy.

However, I noticed my period was late. Really late. It's almost three weeks late now. I was worried. I'm not sexually active and I noticed I still had PMS around the same time, but it was terrible. My periods are always on time. That didn't bother me, but I had overwhelming anxiety the week before it was due and I withdrew from everything and just slept all day.
I didn't even think the melatonin pills I was taking had anything to do with it. I just attributed it to the PMS anxiety, which I probably also got due to the melatonin.

So be careful ladies. I feel like a balloon and I had never felt so awful as I did last week. Can't say everyone will have the same experience but I'd likely start with lower doses if any.
Share This Post With Others
Member Comments About This Blog Post
  • v SUPERACHIEVER
    I never knew this either and would like to thank you for the heads up on this. I too take them on again, off again but not very often. Has to take a lot for me to take one or two at bedtime.

    I also take a vitamin known as 5HTP which appears to have similar effects and is geared towards calming one down. Helps a lot with my anxiety and hyperness, if that's a word.

    Just food for thought. :)

    1467 days ago
  • v SAHMLUVSKIDS
    Thank you for sharing! I hope everything fixes itself for you soon. I have been thanking of trying them my sleep cycle has been crazy lately. Now may just try some herbal tea. emoticon
    1467 days ago
  • v MRE1956
    Just goes to show that everyone reacts to things in their own way.......thank you for sharing this, though - this may help someone considering going that route!
    1467 days ago
  • v SABBYBRU
    I've never had that problem with melatonin pills, which I take on and off (my insomnia comes in cycles), but it's good to know in case that ever happens.
    1467 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.